Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at May 2, 2021, 5:19 PM CDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 5:19 PM CDT (22:19 UTC)
- Expired
- May 2, 2021, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
648
WHUS54 KLCH 022219
SMWLCH
GMZ455-022300-
/O.NEW.KLCH.MA.W.0039.210502T2219Z-210502T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Lake Charles LA
519 PM CDT Sun May 2 2021
The National Weather Service in Lake Charles has issued a
* Special Marine Warning for...
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM...
* Until 600 PM CDT.
* At 518 PM CDT, a strong thunderstorm was located over Eugene Island
100, or 18 nm southwest of Point Au Fer Island, moving northeast at
25 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Eugene Island 100, Eugene Island 105 and Eugene Island 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2930 9117 2933 9116 2931 9119 2932 9121
2925 9127 2898 9126 2893 9142 2894 9144
2910 9158 2928 9131 2926 9127 2932 9122
2933 9122 2936 9118 2936 9116 2934 9115
2934 9113 2933 9113
TIME...MOT...LOC 2218Z 239DEG 27KT 2906 9144
HAIL...<.75IN
WIND...>34KTS
$$
Rua1 follow-up statement
753
FZUS74 KLCH 022239
MWSLCH
Marine Weather Statement
National Weather Service Lake Charles LA
539 PM CDT Sun May 2 2021
GMZ455-022300-
/O.CON.KLCH.MA.W.0039.000000T0000Z-210502T2300Z/
539 PM CDT Sun May 2 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM CDT...
For the following areas...
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM...
At 539 PM CDT, a strong thunderstorm was located near Eugene Island
100, or 12 nm southwest of Point Au Fer Island, moving northeast at
20 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Eugene Island 100, Eugene Island 105 and Eugene Island 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2930 9117 2933 9116 2931 9119 2932 9121
2925 9127 2898 9126 2893 9142 2894 9144
2912 9156 2928 9131 2926 9127 2932 9122
2933 9122 2936 9118 2936 9116 2934 9115
2934 9113 2933 9113
TIME...MOT...LOC 2239Z 241DEG 22KT 2912 9134
HAIL...<.75IN
WIND...>34KTS
$$
RuaWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at May 2, 3:10 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 2, 3:10 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
310 PM CDT Sun May 2 2021
.DISCUSSION...
.Short Term (Tonight through Monday Night)...
Main forecast issue will be POPs late in the period. Some
afternoon showers and isolated thunderstorms had developed over
northern parts of the forecast afternoon. These will continue to
dissipate during the late afternoon and early evening hours as
upper trough moves through the area.
A warm and humid air mass will be in place behind the trough. Dry
weather is anticipated for most of the area though Monday night. A
few showers and storms may reach the northwest part of forecast area
Monday night. Lows tonight and Monday night will be mainly in the
70s. Highs on Monday will be well into the 80s.
04
Long Term (Tuesday through Sunday)...
Good run to run and model to model consistency from the overnight
shift and thus very little changes made to the forecast.
The next storm system exiting the Rockies at the start of the period
will help push a cold front into the forecast area first thing
Tuesday morning, gradually crossing the area over the course of the
day before slowing as it moves into the sern zones as it begins to
parallel the flow aloft. As good moisture return is progged ahead of
the front, with forecast soundings indicating PWAT values around 2
inches over a good portion of the area, the front will be
preceded/accompanied by widespread showers and scattered
thunderstorms. Forecast soundings also show SB CAPES exceeding 3K in
spots while lapse rates aloft exceed 7.0 C/km, thus some of the
storms could be on the strong side prior to frontal passage. Back to
the excessive moisture...sounding climatology for early May shows
those PWATs exceeding the 90% moving average for the date and given
the potential for efficient rainmakers with this next system, areas
of heavy rainfall look likely.
Given the slowing nature of the front, showers and few storms will
linger over the sern zones through Tuesday night and even into
Wednesday before the next shortwave aloft finally gives the front a
shove swd into the Gulf to help cutoff the rainfall. At that point,
the combo of nwrly flow aloft and sfc high pressure building over
the region provides for dry and rather seasonal conditions through
the remainder of the week and into next weekend.
25/27
&&
.MARINE...
Winds have diminished across the waters this afternoon. However,
they will likely remain high enough to keep tides close to 2 feet
MHHW through Monday afternoon. Will therefore maintain Coastal
Flood Advisory through that time. Will have SCEC for tonight but
will end for Bays around 00Z. Winds will diminish on Tuesday as
next front approaches. Offshore flow is expected behind the front
Tuesday with flow becoming more easterly by late in the week.
04
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 89 72 82 / 0 10 10 90
LCH 73 87 74 84 / 0 10 10 90
LFT 73 87 74 83 / 10 10 10 80
BPT 71 86 74 83 / 0 0 10 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 4 PM CDT Monday for LAZ041-052>055-
073-074.
TX...Coastal Flood Advisory until 4 PM CDT Monday for TXZ215-216.
GM...Small Craft Exercise Caution through Monday morning for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ430-432-435.
&&
PUBLIC...04Hazardous weather outlook, May 2, 3:42 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 342 PM CDT Sun May 2 2021 LAZ027>033-042>045-TXZ180-201-259>262-032045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 342 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-052>055-073-074-TXZ215-216-032045- Calcasieu-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- 342 PM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-032045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 342 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will pass through the region Tuesday into Wednesday, bringing showers and thunderstorms with it. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:39 PM CDT | Small Craft Advisory | LCH | 20 hr | |
| May 2, 2:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 2, 3:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 2, 3:22 AM CDT | Coastal Flood Advisory | LCH | Cameron, Saint Martin | 37 hr |
| May 2, 6:07 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 25 hr |
| May 2, 8:05 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 2, 8:05 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 3 days |
| May 2, 8:22 AM CDT | Coastal Flood Warning | LCH | Cameron | 5 hr |
| May 2, 6:00 PM CDT | Special Marine Warning | LCH | 45 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.